Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 435, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 23, 2015, 12:03 AM EDT for Dixie County, Lafayette County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2015, 12:03 AM EDT (04:03 UTC)
- Expired
- Aug 23, 2015, 12:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dixie County, FL, Lafayette County, FL
The radar
The Moody AFB radar (KVAX), 120 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1980 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
734
WUUS52 KTAE 230403
SVRTAE
FLC029-067-230445-
/O.NEW.KTAE.SV.W.0435.150823T0403Z-150823T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1203 AM EDT SUN AUG 23 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DIXIE COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHEASTERN LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 1245 AM EDT
* AT 1203 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR OBRIEN...OR NEAR ICHETUCKNEE
SPRING...AND MOVING SOUTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRANFORD...FLETCHER SPRINGS...HATCH BEND...GUARANTO SPRINGS...
FLETCHER AND GRADY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2975 8294 2972 8294 2972 8296 2970 8294
2970 8296 2968 8296 2969 8310 3001 8298
2996 8295 2996 8293 2989 8292 2990 8290
2988 8288 2986 8288
TIME...MOT...LOC 0403Z 014DEG 25KT 2997 8288
$$
11-MOORE1 follow-up statement
290
WWUS52 KTAE 230435
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1235 AM EDT SUN AUG 23 2015
FLC029-067-230445-
/O.EXP.KTAE.SV.W.0435.000000T0000Z-150823T0445Z/
DIXIE FL-LAFAYETTE FL-
1235 AM EDT SUN AUG 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIXIE AND
SOUTHEASTERN LAFAYETTE COUNTIES WILL EXPIRE AT 1245 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2975 8294 2972 8294 2972 8296 2970 8294
2970 8296 2968 8296 2969 8310 3001 8298
2996 8295 2996 8293 2989 8292 2990 8290
2988 8288 2986 8288
TIME...MOT...LOC 0432Z 014DEG 25KT 2997 8288
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 9:40 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 22, 9:40 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 940 PM EDT SAT AUG 22 2015 .Near Term [Through Tonight]... Convective activity over the forecast area has become quite isolated as of 0130Z, and the diminishing trend should largely continue over the next hour or so. One possible exception will be over far eastern parts of the area - particularly around Valdosta. A broken convective line has been pushing south through southeast Georgia this evening; individual cells are generally moving to the south or southeast, but as the cold pool gradually expands outward, new cell growth is occurring on the western side. Therefore, over the past hour or two, new isolated updrafts have been gradually forming increasingly to the west and closer to our forecast area. For that reason, we have maintained 20-25% PoPs through 06Z mainly in south-central Georgia and adjacent areas. Later tonight, isolated convective activity should become focused over the Gulf of Mexico, as is climatologically typical. Lows should be in the mid-70s. Some patchy fog is possible. && .Aviation... [Through 00Z Monday] Through 03Z or 04Z, some scattered showers and storms may develop in the vicinity of VLD. Otherwise, a diminishing trend is expected in cloud cover and rain this evening with VFR conditions prevailing through the TAF period. Some temporary MVFR visibilities in fog will be possible closer to sunrise, mainly at TLH and VLD. Showers and storms will be more isolated to the west tomorrow, with the best chances at TLH and VLD where VCTS was included in the afternoon. && .Prev Discussion [404 PM EDT]... .Short Term [Sunday Through Monday Night]... The upper ridge over the area today will slide westward on Sunday as a weak shortwave moves into the southeastern states. This should help to enhance afternoon convection, especially across the eastern half of the forecast area. The shortwave axis will push south and east of the area on Monday with lower rain chances expected. Temperatures will continue to be warm, with mid to upper 90s expected the next two afternoons. .Long Term [Tuesday Through Saturday]... The upper ridge will build back briefly on Tuesday before a deeper trough digs into the eastern states for the middle and latter part of the week. A front will accompany the trough with drier air pushing into the area by Wednesday. This will limit rain chances, especially over the northwestern half of the area. .Marine... Winds and seas are expected to stay well below headline criteria over the next several days. West to northwest winds will generally prevail with onshore flow near the coast in the afternoons with the seabreeze. .Fire Weather... Scattered showers and storms will continue across the area for the next couple days with Red Flag conditions not expected. .Hydrology... Scattered showers and thunderstorms will continue through the next several days. However, no significant impacts on area rivers and streams is expected. && .Preliminary Point Temps/PoPs... Tallahassee 77 96 76 97 75 / 10 40 30 30 20 Panama City 79 92 78 93 77 / 10 20 20 20 20 Dothan 76 95 74 95 72 / 20 30 20 30 20 Albany 76 95 74 96 73 / 20 30 20 30 20 Valdosta 75 95 74 96 74 / 10 60 30 30 20 Cross City 76 94 75 94 76 / 10 50 30 30 20 Apalachicola 79 93 78 93 78 / 10 20 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...LAMERS SHORT TERM...CAMP LONG TERM...CAMP AVIATION...LAMERS MARINE...CAMP FIRE WEATHER...LAMERS HYDROLOGY...CAMP
In the hours before
Special weather statement, Aug 22, 7:00 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EDT SAT AUG 22 2015
FLZ029-222345-
LAFAYETTE FL-
700 PM EDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST AND CENTRAL LAFAYETTE
COUNTY UNTIL 745 PM EDT...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MAYO...MOVING SOUTHWEST AT 5
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COOKS HAMMOCK AND SAN PEDRO JUNCTION.
LAT...LON 2982 8318 2982 8326 2987 8335 2989 8335
2989 8337 2996 8337 3006 8324 3000 8311
TIME...MOT...LOC 2300Z 026DEG 6KT 2996 8325
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:57 PM EDT | Special Marine Warning | TAE | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.